MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146316B0
Medical Device Problem Codes Entrapment of Device (1212); Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.After reviewing the customer supplied videos, it is not possible to identify any damage to the zipwire involved in the event.As noted in the device instructions for use (dfu) warning, "to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire¿ during the device's placement and withdrawal.If resistance if felt during the device placement discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications." additionally, the device instructions for use (dfu) preparation for use states, "note: if movement of the zipwire hydrophilic guide wire within the device becomes diminished, remove the guide wire and reactivate the coating by wetting its entire surface with heparinized saline solution." at this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up report will be submitted.
 
Event or Problem Description
Event description: during the use of the angiojet catheter and one of the stiff guide wires, serum leakage was observed through the catheter body (extra body), which prevented us from continuing to use the unit (lot - 26858297), we noticed that the leakage occurred after loss of hydrophilicity of the guide, and when it was passed for removal and replacement of the set, the wire got stuck in the region of leakage and degloving of the hydrophilic cover of the guide (which no longer had hydrophilicity)_ (lot - jrz5799152).".
 
Event or Problem Description
Event description: during the use of the angiojet catheter and one of the stiff guide wires, serum leakage was observed through the catheter body (extra body), which prevented us from continuing to use the unit (lot - 26858297), we noticed that the leakage occurred after loss of hydrophilicity of the guide, and when it was passed for removal and replacement of the set, the wire got stuck in the region of leakage and degloving of the hydrophilic cover of the guide (which no longer had hydrophilicity) (lot - jrz5799152).".
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each hydro gw stf std an 260-035; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented a large radius bend 2.40 to 11.30cm from the distal trip and skive/cut damage in a proximal to distal orientation located 156.3 to 158.6cm from the distal tip, exposing 2.10cm of the metallic core wire as a result of the skived polymer jacket material being displaced distally over itself for 1.80cm creating a localized oversized diameter to.05035".The skived polymer jacket material being displaced distally over itself for 1.80cm creating a localized oversized diameter to.05035" is the likely cause for the wire getting stuck.The amount of damaged polymer jacket material displaced distally indicated the wire was manipulated against resistance with significant effort.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings: to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire¿ during the device's placement and withdrawal.If resistance if felt during the device placement discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.Do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation or the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.As noted in the device instructions for use (dfu) preparation for use, "note: if movement of the zipwire hydrophilic guide wire within the device becomes diminished, remove the guide wire and reactivate the coating by wetting its entire surface with heparinized saline solution." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If any further information is received, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key12324453
Report Number9680001-2021-00076
Device Sequence Number2806658
Product Code DQX
UDI-Device Identifier08714729764144
UDI-Public08714729764144
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Model NumberM00146316B0
Device Catalogue Number41657
Device Lot NumberJRZ5799152
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale